Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
cammee

Hello...new Here And To Pots.

Recommended Posts

Im 44 years old with 3 kids and 4 grandkids, 2 of which are a set of 3 yr old twin boys that my husband and I are raising.

I was diagnosed in August with pots after symptoms started the beginning of summer. I'm very new to this journey and already finding it to be extremely difficult. My doctor started me on Toprol xl 25 mg. once a day, but honestly I think it is making me feel worse. I have terrible headaches on it, still very lightheaded,nausea,shaky and tired. I had to quit my job ( school bus driver) for obvious reasons. I guess I'm just glad to find a place where people understand this syndrome and how it makes you feel. It really has been a wild ride already and I feel like most days I am barely hanging on.

Share this post


Link to post
Share on other sites

welcome and hope you find everything helpful. this entire thing is a huge rollercoaster ride so make sure you bring a big bottle gatorade with you where ever you go!

kim

Share this post


Link to post
Share on other sites

Hi cammee,

Welcome to the forum. Have you spoken to your doc about using a lower dose of the toprol and slowly increasing it or maybe splitting the pill and taking half in the morning and half at night. A lot of us are very sensitive to meds and have to be very careful with the dosages and how quickly we increase the dosage. Some of us need only small doses to gain significant changes because we are sensitive. Also, my doc had me take florinef with my beta blocker to make sure I was hydrated and that my BP did not drop too low from being on the BB. Just a thought..

Hope you find a good treatment soon,

Katie

Share this post


Link to post
Share on other sites

Hi Cammee,

I hope you are getting the support you need! I feel like it is terrifying when you first start going through this. But after a few months you begin to adapt and find things that work for you. Best luck to you!

xo Amy

Share this post


Link to post
Share on other sites

Thank you everyone. My doctor made it sound like a beta blocker was basically going to fix me, he even thought I would be driving again in a month. I do think the bb is tanking my bp, I run really low to begin with. I don't notice much difference with my tachy on it, and I have more symptoms while sitting. I see him again today so hopefully he will have more answers for me.

Does anyone else have what feels like "pressure" on their head? Like your brain is swollen? I have so many strange symptoms, most come and go,but a few are constant.

Share this post


Link to post
Share on other sites

My head feels like it's going to pop. Like descending too fast in an airplane. Not painful but doesn't seem normal to me. Good luck to you. Lots of good info here.

Share this post


Link to post
Share on other sites

I get that "pressure" feeling in my head, usually after standing and after a getting really dizzy. It gets to be really painful sometimes. When I did the Valsalva Maneuver test my bp went really high which is what caused that pressure feeling for me (my bp normally runs REALLY low) and each time I did the test it went higher and that pressure and pain got worse.

Good luck!! Like lillybits said, it is a rollercoaster ride because it's kind of like trial and error until you find what works best for you but you can manage it. The best thing for me is when I'm tired I have to rest. Keep your head up, keep using the support and it will become easier and more manageable. You're going to have good days and bad days so just take it 1 day at a time :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...